Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 44, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 27, 2013, 4:14 PM EDT for Benzie County, Grand Traverse County, Leelanau County, Michigan. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2013, 4:14 PM EDT (20:14 UTC)
- Expired
- Aug 27, 2013, 5:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benzie County, MI, Grand Traverse County, MI, Leelanau County, MI
The radar
The NCL Michigan radar (KAPX), 84 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1691 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
048
WUUS53 KAPX 272014
SVRAPX
MIC019-055-089-272115-
/O.NEW.KAPX.SV.W.0044.130827T2014Z-130827T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
414 PM EDT TUE AUG 27 2013
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BENZIE COUNTY IN NORTHERN LOWER MICHIGAN...
GRAND TRAVERSE COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHERN LEELANAU COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 515 PM EDT
* AT 413 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GLEN ARBOR TO 7 MILES WEST OF EMPIRE...AND MOVING
SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EMPIRE...TRAVERSE CITY...GLEN HAVEN...GLEN ARBOR...BURDICKVILLE...
PLATTE TOWNSHIP...MAPLE CITY...CEDAR...HONOR...BINGHAM...FOUCH...
LAKE ANN...GREILICKVILLE...BENDON...INTERLOCHEN...INTERLOCHEN STATE
PARK...GRAWN...TRAVERSE CITY STATE PARK...KARLIN AND WILLIAMSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR A LAKE...GET AWAY FROM THE WATER AND MOVE TO SHELTER. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN ON
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4476 8609 4491 8608 4491 8600 4498 8592
4504 8595 4506 8602 4508 8599 4495 8587
4498 8578 4490 8562 4478 8562 4488 8556
4485 8550 4482 8555 4476 8556 4483 8547
4478 8536 4451 8578 4451 8586 4471 8625
TIME...MOT...LOC 2013Z 305DEG 26KT 4496 8597 4479 8620
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
062
WWUS53 KAPX 272048
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
448 PM EDT TUE AUG 27 2013
MIC019-055-089-272058-
/O.CAN.KAPX.SV.W.0044.000000T0000Z-130827T2115Z/
GRAND TRAVERSE MI-BENZIE MI-LEELANAU MI-
448 PM EDT TUE AUG 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEELANAU...
NORTHEASTERN BENZIE AND GRAND TRAVERSE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4476 8609 4491 8608 4491 8600 4498 8592
4504 8595 4506 8602 4508 8599 4495 8587
4498 8578 4490 8562 4478 8562 4488 8556
4485 8550 4482 8555 4476 8556 4483 8547
4478 8536 4451 8578 4451 8586 4471 8625
TIME...MOT...LOC 2048Z 305DEG 26KT 4481 8568 4464 8591
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:45 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 27, 2:45 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 245 PM EDT TUE AUG 27 2013 .SYNOPSIS... ISSUED AT 1145 AM EDT TUE AUG 27 2013 THE SHOWERS AND THUNDERSTORMS WILL FADE EARLY THIS AFTERNOON...WITH ADDITIONAL SHOWERS AND STORMS POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT. THIS IS DUE TO A VERY WARM...HUMID AIR MASS WHICH WILL REMAIN IN PLACE THROUGH TONIGHT...AND AS AN AREA OF LOW PRESSURE...CURRENTLY IN THE DAKOTAS...CROSSES LOWER MICHIGAN WEDNESDAY MORNING. HIGH PRESSURE WILL BRING FAIR WEATHER TO NORTHERN MICHIGAN WEDNESDAY THROUGH MOST OF THURSDAY NIGHT. A WEAK DISTURBANCE WILL BRING THE NEXT CHANCE FOR SHOWERS AND STORMS ON FRIDAY. TEMPERATURES WILL GENERALLY REMAIN ABOVE NORMAL THROUGH THIS COMING WEEKEND BEFORE A DECENT SHOT OF COOLER AND DRIER AIR IS POSSIBLE BY NEXT WORK WEEK. && .UPDATE... ISSUED AT 232 PM EDT TUE AUG 27 2013 CLOUDS HAVE THINNED OUT OVER THE GRAND TRAVERSE BAY REGION PROVIDING SOME INCREASED INSTABILITY. STORMS THAT HAVE DEVELOPED SO FAR HAVE BEEN PRETTY BENIGN...WITH HEAVY RAIN BEING THE MAIN THREAT. EASTERN UPPER HAS ALSO WENT TO MOSTLY SUNNY SKIES WITH DEW POINTS IN THE LOW 70S...WITH NOTHING AS OF YET FORMING. WILL CONTINUE TWEAKING GRIDS TO MATCH TIMING...INTENSITY...AND LOCATION OF CURRENT AND DEVELOPING STORMS. UPDATE ISSUED AT 1012 AM EDT TUE AUG 27 2013 MCS HAS CONTINUED TO HOLD TOGETHER. HEAVY RAIN...WIND GUSTS UP TO 28KTS AND ONLY A FEW LIGHTNING DETECTIONS ARE STILL BEING OBSERVED AS IT CROSSES LAKE MICHIGAN AND IS JUST NOW BEGINNING TO MOVE OVER NORTHERN LOWER MICHIGAN. HAVE UPDATED THE TIMING AND LOCATION FOR THE NEXT FEW HOURS. APPEARS AS IF IT WILL MOVE OUT OF THE FORECAST AREA AFTER 18Z. WILL CONTINUE TO MONITOR FOR ANY DEVIATIONS IN MOVEMENT AND DIMINISHED INTENSITY. UPDATE ISSUED AT 749 AM EDT TUE AUG 27 2013 SECONDARY MCS NOW ROLLING ACROSS NE WI. THIS MCS HAS BEEN HOLDING TOGETHER VIA A WEST WIND FEEDING IN JUICY LOWER 70S TD AIR. THESE STORM HAVE BEEN WITHSTANDING THE ALREADY WORKED OVER...SEEMINGLY MORE STABLE AIR MASS...DUE TO THE INFLOW NOT BEING DISRUPTED. FCST RUC DATA SUGGESTING A CONTINUED 30KT WESTERLY FLOW INTO THIS COMPLEX THROUGH THE MORNING...AND ALTHOUGH MCS MAINTENANCE PARAMETERS SUGGESTING AN UNLIKELY "HOLDING TOGETHER" OF THE STORMS...THERE IS ENOUGH EVIDENCE THAT LIGHT RAINS WITH AT LEAST ISOLATED THUNDER WILL ROLL ON INTO NRN LOWER 10AM-2PM. NOT SO SURE ABOUT THE THUNDERSTORM COVERAGE...BUT THE PERIOD OF RAIN LOOKS PRETTY GOOD. SKIES LIKELY TO REMAIN CLOUDY THROUGH AT LEAST EARLY AFTERNOON...BEFORE SKIES THIN OUT...AND WE AWAIT WHETHER OR NOT WE CAN REDEVELOP ADDITIONAL SHOWERS/STORMS ALONG/NEAR THE FRONTAL BOUNDARY FROM GTV BAY TO STANDISH. LESS CONFIDENCE THERE...AS SUBSIDENCE BEHIND THE DEPARTING WAVE/MCS SHOULD QUELL ANY ITCHY DESIRE TO REDEVELOP CONVECTION. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 353 AM EDT TUE AUG 27 2013 LARGE SCALE PATTERN SIMPLY REMAINS DOMINATED BY BEHEMOTH UPPER LEVEL RIDGING SPRAWLED OUT ACROSS THE CENTRAL AND HIGH PLAINS...THE CENTER OF WHICH SITS JUST OUTSIDE OF KANSAS CITY. DEEP LAYER MOISTURE ADVECTION ALONG ITS NORTHERN PERIPHERY RATHER REMARKABLE... EVEN BY LATE AUGUST STANDARDS...WITH WESTERN LAKES PWAT VALUES NEAR 1.75 INCHES PER 00Z RAOB ANALYSIS (EXCELLENT SUBTROPICAL PACIFIC CONNECTION). RIDGE RIDING MCS/S CONTINUE...THE LATTER OF WHICH WAS...AT ONE TIME...AN IMPRESSIVE LOOKING THUNDERSTORM COMPLEX BACK ACROSS THE NORTHWEST LAKES. SAID AREA WAS SIMPLY PRIMED FOR SUCH...WITH ABUNDANT MOISTURE COLLOCATED NICELY ON EDGE OF DEEP CAPPING...ALL THE WHILE NOCTURNALLY ENHANCED H9 LOW LEVEL JET/WEAK SURFACE FRONT/MID LEVEL WAVE ENTICED EXCELLENT DEEP LAYER SUPPORT. VEERING LOW LEVEL JET AND APEX OF RIDGING REMAINING UPSTREAM OF OUR AREA ALL SUPPORT THIS COMPLEX TO CONTINUE TO DIVE EAST/SOUTHEAST THROUGH THE REMAINDER OF THE EARLY MORNING HOURS...MAINLY PUSHING INTO THE SOUTHWEST THIRD OF OUR AREA (ALREADY IMPACTING PORTIONS OF THE LAKE MICHIGAN SHORELINE). RADAR TRENDS HAVE BEEN A DOWNWARD ONE AS COMPLEX OUTRUNS DEEPER INSTABILITY AXIS. WOULD EXPECT THIS TREND TO CONTINUE...SO ANY SEVERE WEATHER THREAT THROUGH EARLY MORNING LOOKS MINIMAL AT BEST. TIMING/COVERAGE/AND INTENSITY OF THESE STORMS ARE THE PRIMARY FORECAST CHALLENGES THROUGH THIS MORNING...WITH FOCUS SHIFTING TO TIMING AND IMPACTS FROM ADDITIONAL CONVECTION HEADING INTO THIS AFTERNOON AND EVENING. ***FIRST MUST STATE THE OBVIOUS...ENTIRE SHORT TERM PERIOD IS AN EXCEEDINGLY LOW CONFIDENCE FORECAST...WITH FREQUENT UPDATES/CHANGES MORE THAN ANTICIPATED AS WE HEAD THROUGH THE NEXT SEVERAL HOURS*** NOW...THAT SAID: PATTERN ACTUALLY CHANGES VERY LITTLE TODAY...WITH RIDGING REMAINING STEADFAST ACROSS THE CENTRAL PLAINS...AND OVERHEAD NORTHWEST FLOW CONTINUING THROUGH THE MID AND UPPER LEVELS. GIVEN SUCH...SHOWERS AND STORMS HAVE NO CHOICE BUT TO BUILD SOUTHEAST THROUGH THIS MORNING AND AFTERNOON. WOULD EXPECT A RELATIVELY SHARP CUT-OFF TO PRECIP ALONG ITS NORTHEAST EXTENT AS DEEP MOIST INFLOW FOLLOWS THE MOST CONVECTIVELY ACTIVE PORTION OF THE MCS/S. STRONGEST MOISTURE GRADIENT AND VEERING LOW LEVEL JET...THE NOSE OF WHICH REMAINS FOCUSED UPSTREAM OF OUR AREA...ALL SUPPORT MOST OF THE SIGNIFICANT ACTIVITY RUNNING WEST OF INTERSTATE 75 THIS MORNING. LEAD WAVE RESPONSIBLE FOR THIS MORNINGS SHOWERS AND STORMS PIVOTS OFF TO THE SOUTHEAST QUICKLY...WITH ADDITIONAL MID LEVEL ENERGY ENTICING FURTHER CONVECTIVE DEVELOPMENT BACK UPSTREAM HEADING THROUGH THIS AFTERNOON. WOULD EXPECT POST LEAD WAVE SUBSIDENCE REGIME TO POTENTIALLY PUT AN END TO ACTIVITY BY LATER THIS MORNING INTO EARLY THIS AFTERNOON ACROSS MUCH OF OUR AREA. WILL USE THESE IDEAS AND LARGELY IGNORE WHAT APPEARS TO BE TOO AGGRESSIVE GUIDANCE DRIVING SHOWER AND STORMS FURTHER NORTHEAST AND REDEVELOPING THEM MUCH TOO QUICKLY. WILL HAVE SOME BUFFER...OF COURSE...BUT WILL RECONFIGURE INHERITED POPS TOWARDS THIS THINKING. IF MAIN CONVECTIVE ELEMENTS PIVOTS SOUTHEAST QUICKER THIS AFTERNOON (A REAL POSSIBILITY)...COULD EASILY SEE ITS MOISTURE ROBBING INFLUENCES RESULT IN THE COMPLETE NORTHEAST HALF OF THE AREA REMAINING DRY. NO DOUBT ANOTHER DAY OF FREQUENT UPDATES WILL BE NEEDED AS ACTIVITY UNFOLDS. REGARDING SEVERE WEATHER POTENTIAL...AREAS SOUTHEAST OF TRAVERSE CITY TO EAST TAWAS LINE REMAIN UNDER A SLIGHT RISK FOR SUCH PER LATEST SPC INFO. HARD TO COMPLETELY ARGUE AGAINST THIS IDEA...ESPECIALLY IF UPSTREAM CORRIDOR OF DEEPER INSTABILITY/MOISTURE CAN MAKE A MOVE INTO THE REGION. WIND FIELDS MORE THAN SUFFICIENT FOR ORGANIZED SEVERE WEATHER...WITH CORRIDOR OF DEEP SHEAR IN EXCESS OF 40 KNOTS SLIDING ACROSS THE OUTLOOKED AREA. OF COURSE...ALL SIMPLY DEPENDS ON HOW UPSTREAM ACTIVITY UNFOLDS. PATTERN RECOGNITION STRONGLY SUPPORTS MORE ORGANIZED SEVERE THREAT RUNNING SOUTHWEST OF THE FORECAST AREA AS STRONGER STORMS FOCUS ALONG BETTER INFLOW AND INSTABILITY AXIS RESIDING ON SOUTHWEST SIDE OF SOMEWHAT DISORGANIZED SURFACE TROUGH. WILL CONTINUE TO MONITOR AND MENTION SEVERE POSSIBILITIES IN LATEST HWO AND WEATHER BRIEFING PRODUCTS. ANY LINGERING SHOWER AND STORM THREAT LOOKS TO END LATER THIS EVENING AS MID LEVEL DISTURBANCE RESPONSIBLE FOR SUCH DEPARTS. NOT QUITE AS MILD AS PREVIOUS NIGHTS...BUT STILL A WARM ONE WITH LOWS ONLY IN THE LOWER AND MIDDLE 60S. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 353 AM EDT TUE AUG 27 2013 UPPER LEVEL PATTERN CHANGES VERY LITTLE THROUGH THURSDAY...AS STRONG RIDGE OF HIGH PRESSURE ALOFT AND VERY WARM AND MUGGY AIR HOLD FIRM ACROSS THE GREAT LAKES. RING OF FIRE PATTERN FOR NRN MICHIGAN WITH CHANCES FOR SHOWERS AND STORMS TIED TO THE IDENTIFICATION AND TIMING OF INDIVIDUAL WAVES ALOFT. NEXT SIGNIFICANT WAVE IS NOTED FOR LATE THURSDAY INTO FRIDAY WITH HEIGHTS BEING SUPPRESSED TO SOME DEGREE...BEFORE A STRONGER WAVE ALOFT EXPECTED TO ARRIVE LATE THIS WEEKEND...POSSIBLY BRINGING A SHOT OF MORE REFRESHING COOLER/DRIER AIR FOR EARLY NEXT WORK WEEK. WEDNESDAY THROUGH THURSDAY NIGHT...AN AREA OF LOW PRESSURE AND MCS COMPLEX IS EXPECTED TO HAVE MOVED SOUTH OF THE REGION WEDNESDAY MORNING. CURRENT FORECAST OF NO PRECIPITATION IS FINE RIGHT NOW. CERTAINLY NO OVERWHELMING EVIDENCE FOR POPS TO BE INTRODUCED FOR LINGERING PRECIPITATION. ALTHOUGH HEIGHTS ALOFT DO NOT SLIP ALL THAT MUCH...SUBSIDENCE BEHIND THE DEPARTING WAVE/CONVECTION...AND THE ARRIVAL OF SFC HIGH PRESSURE AND A SHOT OF DRIER AIR FILLS IN FOR MUCH OF THIS TIME PERIOD. PRECIP CHANCES ARE BASICALLY NIL WITH PWATS EXPECTED TO FALL DOWN TO AROUND 1" AND MAIN FRONTAL ZONE NOW PUSHING SOUTH AND WEST OF THE AREA. FCST BUFR SOUNDINGS SUGGESTING A FAIRLY SUNNY AFTERNOON WITH SLIGHTLY BETTER CUMULUS DEVELOPMENT THURSDAY. THIS CUMULUS WILL BE TIED TO DEVELOPING LAKE BREEZES INTO THE MOST INTERIOR LOCALES OF BOTH EASTERN UPPER AND NRN LOWER. STILL A VERY SUNNY DAY IS EXPECTED. LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT...SKIES WILL BE INCREASING IN CLOUDINESS WITH THE APPROACH OF THE NEXT SIGNIFICANT SHORTWAVE. HIGH TEMPS WILL BE WELL INTO THE 80S WITH LOWS DROPPING INTO THE LOWER HALF OF THE 60S AND POSSIBLY SOME UPPER 50S. FRIDAY THROUGH MONDAY...AFOREMENTIONED SHORTWAVE PASSES THROUGH FRIDAY...CORRELATING WITH THE SEEMINGLY BEST CHANCE FOR RAIN THIS PERIOD OF TIME. THIS RAIN WILL BE NORTH OF THE OLD FRONTAL ZONE THAT SLIPS SOUTH OF US...WHILE LOW PRESSURE DRIFTS PRETTY FAR WEST OF US...ACROSS SRN MN/NRN IL. TIMING AND STRENGTH OF THIS WAVE DEFINITELY IN QUESTION THIS FAR OUT...AND THUS HOW MUCH WE SUPPRESS THE RIDGE ALOFT. THAT SAID...STILL EXPECTING SOME FALLING HEIGHTS...WITH WEAK LOW LEVEL WIND FIELDS RESULTING IN MINIMAL THERMAL/MOISTURE ADVECTIONS. SHOULD STILL BE WARM WITH HIGHS IN THE UPPER HALF OF THE 70S AND LOWER HALF OF THE 80S. WEAK LOW LEVEL WINDS CONTINUE INTO THE WEEKEND WITH WHAT AT THIS POINT SEEMS LIKE VERY SMALL CHANCES FOR SHOWERS/STORMS. UNCERTAINTIES IN THE UPPER/SFC PATTERN WILL RESULT IN MAINTAINING 20-30% CHANCES. WINDS INCREASE MORE SO OUT OF THE SOUTH SUNDAY WITH WELL DEFINED SHORTWAVE AND BONA FIDE SFC LOW/COLD FRONT TO CROSS THE NORTH WOODS. PATTERN SUGGESTS STEEPER MID LEVEL LAPSE RATES IN FALLING HEIGHTS AND STILL WARM BL FOR A CHANCE OF SHOWERS AND STORMS. TRENDS POINTING TOWARD A DECENT SHOT OF COOLER AND DRIER AIR BY EARLY NEXT WORK WEEK...WITH HIGHS FALLING BACK INTO THE UPPER 60S TO MIDDLE 70S. WILL SEE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 242 PM EDT TUE AUG 27 2013 VFR CONDITIONS AT TAF SITES OUTSIDE OF THUNDERSTORMS...WHICH SO FAR SEEM TO ONLY BE IMPACTING TVC. TVC WILL BE IN AND OUT OF IFR AND MVFR VISIBILITIES AND CEILINGS AS RAIN SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE OVER THE AREA FOR THE NEXT SEVERAL HOURS. MIST/FOG IS EXPECTED TO DEVELOP LATE TONIGHT AND INTO THE EARLY MORNING HOURS...WITH MOSTLY MVFR VISIBILITIES AT ALL SITES BUT...APN AND PLN MAY ACCOMPANY LIFR CEILINGS WITH THEIR REDUCED VISIBILITIES. ONCE THE FOG AND LOW CEILINGS DISSIPATE AFTER SUNRISE...VFR CONDITIONS WILL PERSIST WITH CLEARING SKIES AND LIGHT WINDS. && .MARINE... ISSUED AT 353 AM EDT TUE AUG 27 2013 ONLY MARINE ISSUE WILL BE AREAS OF FOG AND LOCALLY ENHANCED WINDS FROM THUNDERSTORM COMPLEXES EXPECTED TO PASS THROUGH THE REGION TODAY INTO EARLY THIS EVENING. MOST ACTIVE AND WIDESPREAD SHOWERS AND STORMS EXPECTED TO IMPACT LAKE MICHIGAN...WITH ONE PERIOD THIS MORNING...FOLLOWED BY REDEVELOPMENT THIS AFTERNOON AND EARLY EVENING. LOCAL ONSHORE FLOW EXPECTED THIS AFTERNOON AS LAKE BREEZES DEVELOP. WINDS BECOME NORTH TO NORTHEAST ACROSS THE BIG WATERS THROUGH TONIGHT AND WEDNESDAY...BUT LOOK TO REMAIN WELL BELOW SCA CRITERIA. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...TL SYNOPSIS...JL SHORT TERM...MB LONG TERM...SD AVIATION...TL MARINE...MB
Hazardous weather outlook, Aug 27, 12:22 PM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1222 PM EDT TUE AUG 27 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 281930- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1222 PM EDT TUE AUG 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. CURRENT THUNDERSTORMS WILL MOVE OUT OF THE AREA BY THE EARLY AFTERNOON HOURS. NO SEVERE WEATHER IS EXPECTED. THUNDERSTORMS HAVE A GOOD CHANCE OF REDEVELOPING LATE THIS AFTERNOON INTO THIS EVENING FOR MAINLY NORTHERN LOWER MICHIGAN. THERE IS A CHANCE THAT A COUPLE OF STORMS COULD REACH SEVERE LIMITS...ESPECIALLY ALONG AND SOUTH OF A LINE EXTENDING FROM TRAVERSE CITY TO EAST TAWAS. DAMAGING WINDS TO 6O MPH WOULD BE THE PRIMARY THREAT...ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY EVENING. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/APX.
In the hours before
Special weather statement, Aug 27, 10:57 AM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1057 AM EDT TUE AUG 27 2013 MIZ020-025>027-032-033-271630- LEELANAU-BENZIE-GRAND TRAVERSE-KALKASKA-WEXFORD-MISSAUKEE- 1057 AM EDT TUE AUG 27 2013 ...HEAVY RAIN MOVING ACROSS NORTHWESTERN LOWER MICHIGAN... AT 1050 AM NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING AN OF SHOWERS AND THUNDERSTORMS. THESE STORMS WERE LOCATED OVER LEELANAU AND BENZIE COUNTIES AND MOVING EAST SOUTHEAST. AREAS LIKELY TO BE IMPACTED BY THESE STORMS DURING THE NEXT HOUR INCLUDE... TRAVERSE CITY...KALKASKA...MANTON...CADILLAC AND LAKE CITY. WHEN THESE STORMS PASS...EXPECT VERY HEAVY DOWNPOURS...LIGHTNING AND WINDS UP TO 30 MPH. FOR ADDITIONAL INFORMATION, PLEASE VISIT THE NWS GAYLORD WEB PAGE AT WWW.WEATHER.GOV/GAYLORD.
Special weather statement, Aug 27, 11:27 AM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1127 AM EDT TUE AUG 27 2013 MIZ020-025>027-032-033-271630- LEELANAU-BENZIE-GRAND TRAVERSE-KALKASKA-WEXFORD-MISSAUKEE- 1127 AM EDT TUE AUG 27 2013 ...HEAVY RAIN MOVING ACROSS NORTHWESTERN LOWER MICHIGAN... AT 1050 AM NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING AN AREA OF SHOWERS AND THUNDERSTORMS. THESE STORMS WERE LOCATED OVER LEELANAU AND BENZIE COUNTIES AND MOVING EAST SOUTHEAST. AREAS LIKELY TO BE IMPACTED BY THESE STORMS DURING THE NEXT HOUR INCLUDE... TRAVERSE CITY...KALKASKA...MANTON...CADILLAC AND LAKE CITY. WHEN THESE STORMS PASS...EXPECT VERY HEAVY DOWNPOURS...LIGHTNING AND WINDS UP TO 30 MPH. FOR ADDITIONAL INFORMATION, PLEASE VISIT THE NWS GAYLORD WEB PAGE AT WWW.WEATHER.GOV/GAYLORD.
Local storm report, Aug 27, 12:22 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1222 PM EDT TUE AUG 27 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 6 SSW BENZONIA 44.53N 86.13W
08/27/2013 M1.41 INCH BENZIE MI COOP OBSERVER
COOP OBSERVER STATION BEULAH 7SSW /BEUM4/
HEAVY RAIN DURATION 24 HOURS
&&
IRIS SYSTEMLocal storm report, Aug 27, 12:31 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1231 PM EDT TUE AUG 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 S BENZONIA 44.54N 86.10W
08/27/2013 M1.12 INCH BENZIE MI COCORAHS
24 HR TOTAL THRU 8 AM.
0800 AM HEAVY RAIN 4 WNW WELLSTON 44.24N 86.03W
08/27/2013 M1.16 INCH MANISTEE MI COCORAHS
24 HR TOTAL THRU 8 AM.
&&
NTSLocal storm report, Aug 27, 3:13 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
313 PM EDT TUE AUG 27 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HEAVY RAIN WILLIAMSBURG 44.77N 85.40W
08/27/2013 M1.16 INCH GRAND TRAVERSE MI TRAINED SPOTTER
HEAVY RAIN DURATION 1 HOUR
&&
IRIS SYSTEMThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 3:18 PM EDT | Flash Flood Warning | APX | Benzie, Grand Traverse, Kalkaska, Leelanau | 6 hr |
| Aug 27, 3:21 PM EDT | Special Marine Warning | APX | 54 min | |
| Aug 27, 4:09 PM EDT | Special Marine Warning | APX | 66 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.